Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1997, 9:47 AM CDT for Benton County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1997, 9:47 AM CDT (14:47 UTC)
- Expired
- May 26, 1997, 10:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:00 AM CDT | Hail 0.75 | Camden, TN | Dime size hail reported at Camden. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS1 KBNA 261446 RRA SVRBNA TNC005-261515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 947 AM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON COUNTY AT 944 AM CDT A SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES WEST NORTHWEST OF CAMDEN MOVING EAST AT 25 MPH. THIS STORM WILL LIKLEY PRODUCE HAIL THE SIZE OF NICKELS AND WIND GUSTS NEAR 60 MPH AS IT MOVES TOWARDS CAMDEN AND EVA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:00 AM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, May 26, 2:00 AM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT MON MAY 26 1997 WK FNT CURRNTLY ACRS CNTRL KY IN GUD AGREEMNT TO SAG SWRD ACRS FA AND EVENTUALLY JUST TO THE S OF MD TN LN BY 00Z WED. DEEP MSTR AXIS RMNS ACRS OH VLY THRU PD BUT NEVER-THE-LESS...PLENTY OF MSTR AND INSTBLTY RMN ACRS RGN FOR SCT TO NMRS SHWRS AND TSTMS. XPCT WDPSRD CNVCTN TDY WITH FOCUSG BNDRY MOVG ACRS AREA. THINGS SEEM TO BE LEANG MORE TWRD A SCT NATURE TNGT/TUE BUT MCS DVLPMT NOT OUT OF QUESTN TNGT ACRS AR/MO WHICH WUD EVENTUALLY SLIDE ALNG FNTL BNDRY INTO W-MD TN (DONT WANT ANY OF THAT). IN FACT...CHCS LUK PRETTY GUD FOR JUST THAT SO LKLY NOT A BAD CALL. IF MCS DOES FORM TNGT...SUNRISE WILL KILL IT AND XPCT SCT TRWS TO REDVLP TUE AFTN. ALL-IN-ALL...FCST NEEDS ONLY SML CHGS. BNA 81/63/79 665
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 60 min |
| May 26, 9:13 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 47 min |
| May 26, 9:57 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
| May 26, 10:25 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 50 min |
| May 26, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 38 min |
| May 26, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 58 min |
| May 26, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 45 min |
| May 26, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 43 min |
| May 26, 12:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 51 min |
| May 26, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 45 min |
| May 26, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 47 min |
| May 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 50 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 28 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Lincoln, Moore | 42 min |
| May 26, 4:09 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 36 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 29 min |
| May 26, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 35 min |
| May 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.